Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have Alklosying Spondilitis, taking Prednisone, Meloxicam, carbamazepine and Citalopram but no relief. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have Alklosying Spondilitis and taking Prednisone (20 mg daily), Meloxicam (15 mg daily),carbamazepine CR (600 mg daily) and Citalopram (40 mg daily), I have also had an infusion of Retuxin twice and not experiencing a lot of relief. Any suggestions as to next steps.cfo
Posted Wed, 28 Aug 2013 in Lupus
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand that with the background history of 4 drugs for your medical conditions and that Retuximab's first 2 infusions have not seemed to have given you considerable relief.

Primarily, I would suggest you to have a little patience as Rituximab infusions are timed hence because it has a gradual and slow onset of action with the drug's half life being about 15-30 days depending upon the individual's lymphoctyte typing. And subsequent courses of infusions, if deemed necessary by your doctor would be timed no earlier than 4 months after the last. This has proved promising results in many studies and would definitely be ranked higher up than most drugs as it belongs to a different class altogether modifying the the disease source rather than acting superficially. And lupus and Ankylosing spondylitis, as you might have known are chronic by nature.

Secondly, the background of your other painful condition of trigeminal neuralgia may also be of significant contribution of dissatisfaction though Carbamazepine SR is ongoing. Meloxicam should take care of the spikes in pain if any. Citalopram for your mild depression should help oversome this tough phase.

Sticking to your regular followups would be good way to report any additional side effects you may face in between.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet, MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor